MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿ EXTRA SUPPORT; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿ EXTRA SUPPORT; WIRE, GUIDE
Model Number H74939598ESXS0
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Event description: navitor valve was placed over a safari extra support wire and was unable to advance around the aortic arch.The navitor and wire had to be removed together.The wire felt very 'tight'.Patient complications: no patient complications.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, no visual or physical evaluation of the product could be performed.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates that during manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The images provided show stretched and overlapping coil wraps at the proximal end of the coil.The coil damage appears consistent with manipulation of the wire against resistance.As indicated in the dfu, operational instructions, preparation: 6.Verify compatibility of interacting devices prior to use.Procedure: 1.Ensure a catheter is appropriately placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm extra support guidewire from the dispenser by grasping the proximal end of the j-straightener separating the straightener from the dispenser.J-straightener must be used for insertion to prevent damage to the curved portion of the guidewire.3.After inspection of the safari2tm extra support guidewire, advance the j-straightener over the distal section of the safari2tm extra support guidewire to straighten the curve.4.Insert the safari2tm extra support guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm extra support guidewire into the lumen of the catheter.6.Remove the safari2tm extra support guidewire j-straightener by withdrawing it over the length of the safari2tm extra support guidewire.7.Advance the safari2tm extra support guidewire through the catheter under fluoroscopic guidance.8.Confirm the safari2tm extra support guidewire curve position to assure safari2tm extra support guidewire placement and stability.9.Maintain guidewire position while tracking or advancing a catheter or device over the wire.A.Visibly monitor the guidewire double curve when advancing a device over the wire.If resistance is met while advancing the device over the wire stop, evaluate the cause before proceeding (use fluoroscopy if necessary).10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2tm extra support guidewire prior to withdrawing the wire.B.The safari2tm extra support guidewire is pulled back completely into the catheter.C.The safari2tm extra support guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented it appears that clinical and or procedural factors may have impacted on the event as reported.Patient information was not provided.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Correction to a previously submitted mdr to correct the brand name in section d1 and the catalog number in d4.Removed the primary unique device identifier (udi) number in section d4.

Brand Name
SAFARI2¿ EXTRA SUPPORT
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key18436749
Report Number2126666-2024-00002
Device Sequence Number7023767
Product Code DQX
UDI-Device Identifier00816349012655
UDI-Public00816349012655
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939598ESXS0
Device Catalogue NumberH74939598ESXS0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown